Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 91, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 18, 2001, 10:07 PM CDT for Logan County, McIntosh County, North Dakota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 18, 2001, 10:07 PM CDT (03:07 UTC)
- Expired
- Jul 18, 2001, 11:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Logan County, ND, McIntosh County, ND
The radar
The Aberdeen radar (KABR), 115 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2623 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 190308 SVRBIS NDC047-051-190400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1007 PM CDT WED JUL 18 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA NORTHEASTERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 1100 PM CDT * AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF LEHR...OR ABOUT 63 MILES SOUTHWEST OF JAMESTOWN...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEHR AT 1055 PM CDT HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4609 9957 4610 9904 4651 9906 4651 9949
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:40 PM CDT, 7 hours 27 minutes earlier.
Area forecast discussion, Jul 18, 2:40 PM CDT, 7 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 240 PM CDT WED JUL 18 2001 AREA RADARS AND SATELLITE INDICATE SCATTERED THUNDERSTORMS IN EASTERN MONTANA MOVING NORTHEAST WITH AN UPPER LEVEL VORT MAX. DEWPOINTS IN WESTERN ND ARE IN THE UPPER 50S AND LOWER 60S WITH DEWPOINTS IN THE LOWER 70S IN CENTRAL ND. AN INVERTED TROUGH IS JUST EAST OF A LINE FROM MINOT TO BISMARCK. THE INDICIES INDICATE INSTABILITY ACROSS THE FORECAST AREA. CONSEQUENTLY EXPECT THUNDERSTORMS ACROSS THE REGION AGAIN THIS EVENING...WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS GREATEST ALONG AND EAST OF THE TROUGH. WITH THE UPPER LEVEL RIDGE EAST OF THE STATE AND AN UPPER LEVEL TROUGH TO THUE WEST THROUGH THE WEEKEND...DON'T SEE AN END TO THE CONVECTIVE POTENTIAL UNTIL MONDAY. MOS SEEMS TO BE A LITTLE WARM ON HIGHS AND WILL TREND TOWARD AVN. .BIS...NONE. TSW
In the hours before
Local storm report, Jul 18, 7:55 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
755 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0751 PM ELDRIDGE ND 1 INCH HAIL
07/18/01 STUTSMAN REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jul 18, 8:30 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
830 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0824 PM JAMESTOWN ND 1 INCH HAIL
07/18/01 STUTSMAN REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jul 18, 8:37 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
837 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM 2 NW LEHR ND 1.75 INCH HAIL
07/18/01 LOGAN REPORTED BY PUBLIC.Local storm report, Jul 18, 9:17 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
917 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0853 PM 15 NE JUD ND TORNADO
07/18/01 LA MOURE REPORTED BY PUBLIC.
0855 PM 10 NW EDGELEY ND TORNADO
07/18/01 LA MOURE REPORTED BY PUBLIC.
0906 PM 20 SW RHAME ND 1.25 INCH HAIL
07/18/01 BOWMANLocal storm report, Jul 18, 10:03 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1003 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM ASHLEY ND 1 INCH HAIL
07/18/01 MCINTOSH REPORTED BY EMERGENCY
MANAGEMENT.
0943 PM 9 SE ASHLEY ND FUNNEL CLOUD
07/18/01 MCINTOSH REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0945 PM 2 S RHAME ND .75 INCH HAIL
07/18/01 BOWMAN REPORTED BY PUBLIC.
0956 PM 6 S JAMESTOWN ND 60 MPH TSTM GUST
07/18/01 STUTSMAN REPORTED BY HAM RADIO
OPERATOR.
{Local storm report, Jul 18, 10:07 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1007 PM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM 3 W BOWMAN ND 1.75 INCH HAIL
07/18/01 BOWMAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:20 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 55 min |
| Jul 18, 8:16 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 59 min |
| Jul 18, 8:23 PM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 67 min |
| Jul 18, 8:25 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 60 min |
| Jul 18, 8:52 PM CDT | Tornado Warning | BIS | LaMoure, Stutsman | 38 min |
| Jul 18, 8:56 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 64 min |
| Jul 18, 9:28 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 62 min |
| Jul 18, 9:30 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 45 min |
| Jul 18, 10:30 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 60 min |
| Jul 18, 10:49 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 56 min |
| Jul 18, 10:59 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 31 min |
| Jul 18, 11:31 PM CDT | Severe Thunderstorm Warning | BIS | Adams | 44 min |
| Jul 19, 12:16 AM CDT | Severe Thunderstorm Warning | BIS | Sioux | 59 min |
| Jul 19, 1:39 AM CDT | Severe Thunderstorm Warning | BIS | Emmons | 51 min |
| Jul 19, 3:35 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan | 55 min |
| Jul 19, 3:58 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 62 min |
| Jul 19, 3:03 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 62 min |
| Jul 19, 4:05 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 60 min |
| Jul 19, 4:43 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail | 62 min |
| Jul 19, 5:15 PM CDT | Tornado Warning | BIS | Burke, Mountrail | 45 min |
| Jul 19, 5:31 PM CDT | Tornado Warning | BIS | Ward | 29 min |
| Jul 19, 6:00 PM CDT | Tornado Warning | BIS | Ward | 30 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.